Electronic Communications in Probability

A connection of the Brascamp-Lieb inequality with Skorokhod embedding

Yuu Hariya

Full-text: Open access


We reveal a connection of the Brascamp-Lieb inequality with Skorokhod embedding. Error bounds for the inequality in terms of the variance are also provided.

Article information

Electron. Commun. Probab., Volume 19 (2014), paper no. 61, 12 pp.

Accepted: 29 August 2014
First available in Project Euclid: 7 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 82B31: Stochastic methods
Secondary: 60G40: Stopping times; optimal stopping problems; gambling theory [See also 62L15, 91A60]

Brascamp-Lieb inequality Skorokhod embedding It\^o-Tanaka formula

This work is licensed under a Creative Commons Attribution 3.0 License.


Hariya, Yuu. A connection of the Brascamp-Lieb inequality with Skorokhod embedding. Electron. Commun. Probab. 19 (2014), paper no. 61, 12 pp. doi:10.1214/ECP.v19-3025. https://projecteuclid.org/euclid.ecp/1465316763

Export citation


  • Bass, Richard F. Skorokhod imbedding via stochastic integrals. Seminar on probability, XVII, 221–224, Lecture Notes in Math., 986, Springer, Berlin, 1983.
  • Biskup, Marek; Kotecký, Roman. Phase coexistence of gradient Gibbs states. Probab. Theory Related Fields 139 (2007), no. 1-2, 1–39.
  • Biskup, Marek; Spohn, Herbert. Scaling limit for a class of gradient fields with nonconvex potentials. Ann. Probab. 39 (2011), no. 1, 224–251.
  • Brascamp, Herm Jan; Lieb, Elliott H. On extensions of the Brunn-Minkowski and Prékopa-Leindler theorems, including inequalities for log concave functions, and with an application to the diffusion equation. J. Functional Analysis 22 (1976), no. 4, 366–389.
  • Caffarelli, Luis A. Monotonicity properties of optimal transportation and the FKG and related inequalities. Comm. Math. Phys. 214 (2000), no. 3, 547–563.
  • Cotar, Codina; Deuschel, Jean-Dominique; Müller, Stefan. Strict convexity of the free energy for a class of non-convex gradient models. Comm. Math. Phys. 286 (2009), no. 1, 359–376.
  • Cox, Alexander M. G.; Wang, Jiajie. Root's barrier: construction, optimality and applications to variance options. Ann. Appl. Probab. 23 (2013), no. 3, 859–894.
  • Deuschel, Jean-Dominique; Giacomin, Giambattista; Ioffe, Dmitry. Large deviations and concentration properties for $\nabla\phi$ interface models. Probab. Theory Related Fields 117 (2000), no. 1, 49–111.
  • Funaki, Tadahisa. Stochastic interface models. Lectures on probability theory and statistics, 103–274, Lecture Notes in Math., 1869, Springer, Berlin, 2005.
  • Funaki, T.; Spohn, H. Motion by mean curvature from the Ginzburg-Landau $\nabla \phi$ interface model. Comm. Math. Phys. 185 (1997), no. 1, 1–36.
  • Funaki, Tadahisa; Toukairin, Kou. Dynamic approach to a stochastic domination: the FKG and Brascamp-Lieb inequalities. Proc. Amer. Math. Soc. 135 (2007), no. 6, 1915–1922 (electronic).
  • Giacomin, Giambattista; Olla, Stefano; Spohn, Herbert. Equilibrium fluctuations for $\nabla\phi$ interface model. Ann. Probab. 29 (2001), no. 3, 1138–1172.
  • Hobson, David. The Skorokhod embedding problem and model-independent bounds for option prices. Paris-Princeton Lectures on Mathematical Finance 2010, 267–318, Lecture Notes in Math., 2003, Springer, Berlin, 2011.
  • Karatzas, Ioannis; Shreve, Steven E. Methods of mathematical finance. Applications of Mathematics (New York), 39. Springer-Verlag, New York, 1998. xvi+407 pp. ISBN: 0-387-94839-2
  • ObłÃ³j, Jan. The Skorokhod embedding problem and its offspring. Probab. Surv. 1 (2004), 321–390.
  • Revuz, Daniel; Yor, Marc. Continuous martingales and Brownian motion. Third edition. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 293. Springer-Verlag, Berlin, 1999. xiv+602 pp. ISBN: 3-540-64325-7
  • Skorohod, A. V. \cyr Issledovaniya po teorii sluchaÄ­nykh protsessov (Stokhasticheskie differentsialʹnye uravneniya i predelʹnye teoremy dlya protsessov Markova). (Russian) [Studies in the theory of random processes (Stochastic differential equations and limit theorems for Markov processes] Izdat. Kiev. Univ., Kiev 1961 216 pp.